| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 27(1); 2016 > Article
Journal of The Korean Society of Emergency Medicine 2016;27(1): 134-138.
Pseudoephedrine 사용 후 발생한 허혈성 대장염의 증례
윤수현, 서승오, 박채아, 최보윤, 권민구, 장민호, 곽진욱, 정다솔, 신동환, 권상재, 최다우리, 이제승
국립경찰병원 내과학교실
Case of Ischemic Colitis Associated with Pseudoephedrine
Su Hyun Yun, Seong-O Suh, Chae A Park, Bo Yoon Choi, Mingu Kwon, Min ho Jang, Jin wuk Gwak, Dasol Jeong, Dong Hwan Shin, Sang Jae Kwon, Dawoori Choi, Je Seung Lee
Department of Internal Medicine, National Police Hospital, Seoul, Korea
Correspondence  Seong-O Suh ,Tel: 02) 3400-1580, Fax: 02) 3400-1111, Email: tgw@naver.com,
Received: September 3, 2015; Revised: September 3, 2015   Accepted: November 4, 2015.  Published online: February 29, 2016.
ABSTRACT
Ischemic colitis is the consequence of a sudden reduction in colon blood supply, which in turn results in ischemic injury. The splenic flexure and rectosigmoid junction are the areas most often affected. Ischemic colitis occurs with greater frequency in the elderly and is caused by various medications and procedures. Pseudoephedrine acts as a vasoconstrictor directly affecting adrenal receptors of nasal mucous membrane. Pseudoephedrine occasionally causes vascular insufficiency due to intense vasoconstriction, even at standard doses. Ischemic colitis associated with pseudoephedrine has been reported in other countries,, but it has never been reported in Korea. In this paper, we describe 3 cases of ischemic colitis that occurred after taking pseudoephedrine for nasal congestion.
Key words: Ischemic colitis, Pseudoephedrine, Gastrointestinal hemorrhage
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI